MAUDE Adverse Event Report: GETINGE DISINFECTION AB 88-SERIES WASHER DISINFECTOR; MEC

GETINGE DISINFECTION AB 88-SERIES WASHER DISINFECTOR; MEC
Model Number 88-5
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed under exemption e2017050 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge group logistic america, llc, (registration no.3012092534).When reviewing reportable events for the same issue we have been able to establish that the issue is considered to be a single, isolated event.The product involved in the incident is a 88-series washer disinfectors with serial number: (b)(4), manufactured on 16th of september 2014.Dhr of the device was reviewed and it did not provide any relevant information.There was no anomalies detected during the manufacturing process.Upon the issue occurrence, the washer disinfector has been used together with a free standing loading conveyor ( fslc).With the complaint at hand we have received an information that arm of the operator was caught between washer disinfector and the cart, while the load has been already transferred into the washer chamber by the free standing loader.After the incident occurrence, the person went to the emergency department where, after the assessment, it has been confirmed that the arm was not broken and the person was sent back home.The serious injury has been excluded and, to date, we have received no information about any injury sustained as an effect of this situation.Nevertheless, since an adverse event occurred we decided to report this complaint to competent authorities based on the potential and in abundance of caution.User manual for getinge 88-series washer disinfector (6001234702, rev.H) clearly states that operators and maintenance personnel must have completed training through the marketing organization of getinge.Additionally, it includes all necessary information regarding device safety usage and how to properly load and unload the cart.Based on the collected information we have confirmed that upon the incident occurrence, the operator involved was not trained as required.The incident took place when he operator attempted to adjust the load on the cart while it was entering the washer disinfector's chamber.As per the user manual for the free standing conveyor (504271000 rev.A) the movement of the cart should be stopped before any adjustment is made, by pressing the stop button.The movement of the cart can be activated again by releasing the button.Based on the performed investigation we have concluded the root cause of the incident is to user error.If the customer would followed the recommendation included in the user manual the event could have been avoided.
 
Event or Problem Description
On 2nd of august 2018 getinge became aware of an situation where an arm of operator was caught between washer disinfector and the cart transferred into the washer by the free standing loader.After the incident occurrence, the person went to the emergency department where, after the assessment, it has been confirmed that the arm was not broken.

Brand Name
88-SERIES WASHER DISINFECTOR
Common Device Name
MEC
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo kronobergs ian [se-07]
vaxjo, 35115
SW  35115
MDR Report Key7817431
Report Number9616031-2018-00009
Device Sequence Number1011975
Product Code MEC
UDI-Device Identifier07340153700109
UDI-Public07340153700109
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number88-5
Device Catalogue Number88-303
Was Device Available for Evaluation? Yes
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;